The Open UniversitySkip to content
 

Bravais colourings of planar modules with N-fold symmetry

Baake, Michael and Grimm, Uwe (2004). Bravais colourings of planar modules with N-fold symmetry. Zeitschrift für Kristallographie, 219(2) pp. 72–80.

Full text available as:
[img]
Preview
PDF (Not Set) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (143Kb)
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1524/zkri.219.2.72.26322
Google Scholar: Look up in Google Scholar

Abstract

The first step in investigating colour symmetries for periodic and aperiodic systems is the determination of all colouring schemes that are compatible with the symmetry group of the underlying structure, or with a subgroup of it. For an important class of colourings of planar structures, this mainly combinatorial question can be addressed with methods of algebraic number theory. We present the corresponding results for all planar modules with N-fold symmetry that emerge as the rings of integers in cyclotomic fields with class number one. The counting functions are multiplicative and can be encapsulated in Dirichlet series generating functions, which turn out to be the Dedekind zeta functions of the corresponding cyclotomic fields.

Item Type: Journal Article
ISSN: 0044-2968
Extra Information: Preprint version math.CO/0301021 available at http://uk.arxiv.org/abs/math.CO/0301021
Keywords: Colourings; Planar modules; Cyclotomic fields; Dirichlet series
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 2196
Depositing User: Uwe Grimm
Date Deposited: 29 Sep 2006
Last Modified: 04 Dec 2010 15:23
URI: http://oro.open.ac.uk/id/eprint/2196
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk